MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE DRILL 25MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. FLEXIBLE DRILL 25MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71362925
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, the flexible drill 25mm broke.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the pictures were reviewed, and the broken device was confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, damage from misuse or rough handling are likely probable causes of the reported event.The contribution of the device to the reported event could not be corroborated.This issue was evaluated through our internal quality process and without the return of the actual device no further investigation can be performed.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FLEXIBLE DRILL 25MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14192189
Report Number1020279-2022-01948
Device Sequence Number19928294
Product Code JDG
UDI-Device Identifier03596010463272
UDI-Public03596010463272
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362925
Device Catalogue Number71362925
Device Lot Number21MSC0026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date07/08/2022
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown